I totally understand where you're at right now bkitty. The thoughts that run through your mind in early withdrawal can be staggering. And overwhelming. I remember those early days for me and my husband bugged me too - he was so wonderful, trying so hard to help me and all I wanted to do was scream at him and tell him to leave me alone. And sometimes I did. Why the hell he stayed with me after all of that I have no idea.
But let me tell you - after a few months that anger turned to complete gratitude. I changed - my thinking changed. Everything stopped feeling so strange and surreal and I slowly started to reconnect to who I used to be - and that also included remembering exactly why I married the man I did. And the love I had for him returned. Completely.
Now I'm not saying that will happen for you. I have no idea the reasons you married this man. But I will promise you one thing. NOW is not the time to question anything in your life. Your head is all over the place - and it's impossible to see anything clearly. And it's going to be like that for a while (sorry) - but I promise you it will END. The real you will return. And it will be a slow and subtle change - at least it was for me. There was one day when I woke up and realized I didn't feel as bad as I did the day before. And my thinking also became more clear and let me tell you it was a huge relief. But keep in mind - withdrawal/recovery is non-linear. Meaning you're going to have bad days, then a good day, then another bad day following by a few good days. You see where I'm going w/this..
You'll start to see signs of that eventually - but don't expect so much of yourself right now. Quitting the pills takes everything you've got to just get through the basics each day - getting up, showering, some cleaning around the house - or going to work. Keep your daily expectations on yourself simple. And you'll find with more time, you're getting stronger - even though you might not realize it, you are. And you'll be able to take on the bigger stuff as you gain strength. Withdrawal and recovery taught me so much about myself. I learned I was unreasonable with my own expectations. And I decided that it was okay to give myself a break - and it was such a relief to realize I didn't have to be perfect all the time. I didn't expect that of others so there was no reason to expect that of myself.
Finally, just take it slow. Do NOT let yourself make any big decisions right now nor should you be overanalyzing your life. That's just too much to take in the state you're in. Go slow with this process and take pleasure in the simple things in life whenever you can (a long walk on a nice day, a good meal, some downtime with your hubby just watching a movie, whatever activities you enjoy). And it will slowly come together for you and soon you'll be strong enough and clear-headed enough to know what's right for you. And you'll be able to handle whatever is in front of you.
You're going to be okay. I know you might not believe that right now and that's okay - I didn't believe those words when I heard them in the beginning either. Just trust me, it's going to get better. What are your plans for aftercare? Because that's just as important as what you're doing right now.
Ok - you have a similiar story to mine and I lost 50% of everything and would have lost everything if I didn't turn my life around. I lost my job which was a very high paying job and will never be able to get back to where I was in my career. This is what I would do.
1. You mentioned going into the hospital. Is this for the depression or the drugs? Either way this will force you to get clean while in the hospital.
2. Others may disagree but I would not tell my employer about the drugs nor would I tell anyone at work no matter how much you trust them. Stick with the story that you are not at work due to depression. This is far more accepted under FMLA laws than addiction. Even though addiction has come a long way. I would recommend you keep your reputation intact.
3. While in the hospital they will help you with some type of aftercare for the depression and drug abuse. Follow up with their recommendations.
4. I wasn't clear if you were stealing pills from work? I would assume that there would be some level of risk in getting caught. Obviously the goal is to no longer take pills but in addition if you get caught stealing pills your career will be over.
5. I don't know how long you will be in the hospital but you can ask the hospital or your dr when you get out for Clonidine. It is a blood pressure med that helps with withdrawals. He also helped me with cravings.
My son wants to use the computer so I will have to finish this post later. Sorry.
Hi there--I am so sorry you are having these problems. The first thing you should do is tell your husband. He's going to find out anyway, and he needs to know so that he can support you properly. The second thing is if you feel you would be a danger to yourself in any way, the hospital is the right choice to make. If you can handle it until Tuesday, okay, but you really need help immediately. Abusing the temazepan to knock yourself out is one of the worst things you can do to handle withdrawal--please stop that immediately, as your life could be in danger. Your addiction is a symptom--the depression is the illness behind it. Please get immediate help. We are here for you on the forum no matter what happens. I will be looking for your posts, and I wish you health and happiness as you go through your journey. Please take the first step now.
I completly understand what you are going through, our stories are remarkbly similar. I I was on vicodin when I got married a few years back, I have been high for everything, holidays, birthdays, weddings, funerals whatever the occasion was. I was on this forum last year when I attempted to get off the pills, I was not ready then to let go, I still thought I could control it, no one in my life new, so it made it easy to justify my addiction. The pills gave me everything you discribed, but it does not last, it got harder and harder to feel that rush so I would have to take more and more, I also suffer from depression,and chronic back pain, I am on day three of no pills I tapered off for a week tnen stopped, flushed the rest, never have had the courage to do that in the past. I am feeling so much better the waves of withdraw come and go mostly stomach and a little brain zappie. The mental withdrawl is what is ha called my doc and had him up my prozac dossage, started going to NA and finally was honest with my husband about my addiction. He is being very suportive, Keep reading the posts on here, they will help get you through, share what you are going through with someone who loves you and you trust. You are not alone in this, Hang in there it will be sooo worth it for us.
H - I am back.
I see you are already 3 days clean. The drugs will stay in your system for 3 - 5 days for drug testing purposes depending upon your metabolism.
If you think your husband will be understanding and supportive then you should tell him. I thought my husband would be supportive but every time we get into a fight he uses it against me and he has told some of our friends about the drug use and I am totally embaressed by it. He also has threatened to take our son away from me when we have gotten into heated divorce discussions saying he would kick me out of the house and I wouldn't be able to stay in the house because he would get custody of our son. He would use my past drug history to get custody.
I will check back with you to see how you are doing.
oh so sorry u r going through all of this. IT is really hard we have all been through very similar all of are stories r a bit different but yet so much alike. We all exp that depression wondering if we will ever be happy again not being high but i promise u u WILL... i am at 40 days clean and my life has already changed so dramtically. Funny u mention u dont know if u wan tto be married i have been married to my husband for almost 8 years and he is AMAZING...BUT when i was using i didnt want to be married in fact he ANNOYED me tremendously in fact if the floor creaked from him walking i would be crazy in my head thinking UGH he is sooo stupid..lol it is funny to me now because i see how stupid i was being. NOW that i am feeling again my REAL feelings all my love came back. I always want to cudle w him and i look at him w so much love and i actually feel that love in my heart. So i would say to fess up to him if he is a good man he will support u (as we all have trounles in life) he will prob be able to help u BIG time and u will have a huge weight lifeted off ur shoulders. After u get better and as the days go on ur body will start to feel again and i think all ur emotions will come back u WILL enjoy life again.. we all know how the pills motivate us and give us energy as we lived on them too i didnt do ANYTHING sober so it was kinda hard to start doing all this again sober but it is doable. like u said the pills turn on u then u have to take more and more and u even stop getting the high anymore it is no way to live. I will be praying for u please keep posting it will help alot... blessings to u